Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Aug 16, 2021, 11:02 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 11:02 PM EDT (03:02 UTC)
- Expired
- Aug 17, 2021, 2:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
653 WHUS72 KTAE 170302 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1102 PM EDT Mon Aug 16 2021 GMZ730-750-752-755-765-770-772-775-171115- /O.CAN.KTAE.TR.W.1006.000000T0000Z-000000T0000Z/ /O.NEW.KTAE.SC.Y.0029.210817T0302Z-210817T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1102 PM EDT Mon Aug 16 2021 /1002 PM CDT Mon Aug 16 2021/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
612 WHUS72 KTAE 170855 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 455 AM EDT Tue Aug 17 2021 GMZ730-750-752-755-765-770-772-775-171700- /O.CON.KTAE.SC.Y.0029.000000T0000Z-210817T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 455 AM EDT Tue Aug 17 2021 /355 AM CDT Tue Aug 17 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25kt and seas 5 to 8 feet. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:53 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 16, 6:53 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
653 PM EDT Mon Aug 16 2021
.AVIATION...
[Through 00Z Wednesday]
TS Fred is moving inland through the Florida panhandle while
slowly weakening but winds remain fairly strong with winds gusts
of 40-50 mph still being reported in spots. Rainfall will
gradually end from south to north late tonight into Tuesday.
However, feeder bands will keep going through the Florida Big Bend
even into Tuesday. MVFR/IFR will accompany the rain and even last
through the morning hours. All in all fairly degraded flight
conditions through Tuesday morning then gradually getting back to
VFR Tuesday afternoon.
&&
.PREV DISCUSSION [232 PM EDT]...
.NEAR TERM [Through Tuesday]...
Tropical Storm Fred is expected to make landfall this evening
near Panama City. The storm is moving north-northeast at about 10
mph and model guidance shows the possibility of Fred strengthening
a little before landfall.
The outer rain bands have begun to affect much of the CWA with
heavy rainfall and gusty winds, some of tropical storm force (40
mph or greater). As Fred nears landfall later this evening, the
potential for strong sustained tropical storm force winds (58 mph
or greater) will near the coastline. Near the center and east of
the storm, hurricane force gusts (74 mph or greater) could be
possible at the time of landfall. Sustained tropical storm force
winds are not forecast for the inland regions but, could be a
possibility as the storm continues to strengthen.
There is a Tornado Watch in effect until 8pm EDT for the Tri-
State region. As the storm moves over land, the low-level shear
will increase which will allow the potential for tornadoes this
afternoon and evening.
PoPs for today are high in the upper 90s for the Florida
Panhandle and upper 80s for our Alabama and Georgia counties
through this evening and Tropical Storm Fred moves inland. Rain
will remain in the forecast for tomorrow as Fred continues inland
as models indicate trailing rain bands behind the circulation.
But, coverage will decrease through the day. A Flash Flood Watch
is in effect until Tuesday afternoon.
Temperatures today will be below average in the low 80s due to
cloud cover and rain from Tropical Storm Fred. Tonight, the
temperatures will be in the mid 70s. Highs tomorrow will be able
to reach the mid to upper 80s as the a weakened Fred will be
moving north out of the CWA through the morning.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
At this time, Fred is forecast to be a Post-Tropical Depression
in Northern Georgia. The heavy rain and wind threats will have
ceased but, rain remains in the forecast. Surface and upper level
ridging will build in from the northeast pulling in deep moist
south to southwest flow on the western edge of the High. Above
seasonal chances for afternoon convection with 60-70% PoPs.
Temperatures on Wednesday will start in mid 70s and are expected
to warm to the upper 80s to low 90s.
.LONG TERM [Thursday Through Monday]...
An upper level ridge will build over the southeast U.S. through
the weekend into early next week. There may be a couple shortwaves
that pass through the area late this week into early next week.
However, this does not alter our forecast much. Daily scattered
showers and storms (40-60% PoPs) will be possible each afternoon
and evening across the area, which is typical for this time of
year.
The other story will be the building heat this weekend. High
temperatures will climb into the middle 90s areawide both Saturday
and Sunday. Combined with dew points in the middle to upper 70s,
heat index values may approach advisory criteria (up to 110 in
spots). Low temperatures will remain in the 70s.
.MARINE...
Tropical Storm Warnings are in effect. Very strong winds and high
seas will cause hazardous boating conditions today and continue
through Tuesday. Boating conditions will begin to improve on
Wednesday.
.FIRE WEATHER...
Tropical Storm Fred will exit the region Tuesday morning with
winds decreasing in its wake. Scattered to numerous showers and
storms will remain possible through this week. Outside of high
dispersions in the Florida Big Bend and southwest Georgia, the wet
conditions will keep fire weather concerns low.
.HYDROLOGY...
Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Monday morning. Additional rises are possible
from tropical rains.
The main hydro concerns through early this week are from Tropical
Storm Fred. Rainfall amounts for the eastern panhandle are
expected to range from 4-8" (up to 12" possible) mainly over the
Florida Panhandle coast. Rainfall amounts of 3-5 inches are
expected across southeast Alabama and southwest Georgia. A Flash
Flood watch is in effect for those areas through Tuesday evening.
These values are track dependent and subject to change.
A Storm Surge Warning is in effect for Coastal Franklin, Wakulla,
Jefferson, and Taylor counties where 3-5 feet of surge is
possible. Dixie County is also in a Storm Surge Warning but for
2-4 feet.
A Coastal Flood Advisory is in effect for Walton and Bay counties
through Tuesday afternoon.
A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances at least through mid-week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 87 76 90 75 / 90 60 30 60 10
Panama City 77 87 78 89 78 / 90 40 30 60 10
Dothan 72 85 74 88 74 / 90 50 20 70 10
Albany 74 86 74 89 75 / 80 60 30 70 10
Valdosta 74 86 74 90 75 / 70 70 20 60 10
Cross City 76 86 77 88 76 / 60 60 30 60 20
Apalachicola 79 85 79 86 78 / 90 50 30 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Dixie-Coastal Franklin-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla.
Flash Flood Watch through Tuesday afternoon for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
Washington.
High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
High Surf Warning until 8 PM EDT /7 PM CDT/ Tuesday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Tuesday afternoon for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell.
Tropical Storm Warning for Baker-Calhoun-Clay-Decatur-Early-
Grady-Miller-Mitchell-Quitman-Randolph-Seminole.
AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM...Young
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...MontgomeryIn the hours before
Local storm report, Aug 16, 10:41 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TROPICAL STORM 2 NNE GENEVA MUNICIPAL 31.08N 85.85W
08/16/2021 GENEVA AL 911 CALL CENTER
TREE DOWN ACROSS THE ROADWAY OVER STATE
HIGHWAY 85 IN GENEVA COUNTY ALABAMA.
&&
EBLocal storm report, Aug 16, 10:42 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TROPICAL STORM 1 N HACODA 31.09N 86.17W
08/16/2021 GENEVA AL 911 CALL CENTER
TREE DOWN ACROSS THE ROADWAY ON STATE
HIGHWAY 3743.
&&
EBLocal storm report, Aug 16, 10:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TROPICAL STORM 3 N FADETTE 31.09N 85.54W
08/16/2021 GENEVA AL 911 CALL CENTER
TREES DOWN ACROSS THE ROADWAY AT THE
INTERSECTION OF COUNTY ROADS 28 AND 49 IN
GENEVA COUNTY ALABAMA.
&&
EBLocal storm report, Aug 16, 10:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TROPICAL STORM 1 S KELLYS CROSSROADS 31.06N 85.75W
08/16/2021 GENEVA AL 911 CALL CENTER
TREE DOWN ACROSS COUNTY ROAD 55 IN THE TOWN
OF HARTFORD IN GENEVA COUNTY ALABAMA.
&&
EBLocal storm report, Aug 16, 10:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD MIDLAND CITY 31.32N 85.49W
08/16/2021 DALE AL 911 CALL CENTER
DANIEL STREET IS CLOSED DUE TO WATER OVER
THE ROADWAY.
&&
EBLocal storm report, Aug 16, 10:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TROPICAL STORM 4 WNW HOOPER STAGE FIEL 31.43N 85.75W
08/16/2021 DALE AL 911 CALL CENTER
TREE DOWN ACROSS STATE HIGHWAY 27 IN DALE
COUNTY ALABAMA.
&&
EBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:54 PM EDT | Areal Flood Advisory | TAE | Madison, Taylor | 3 hr |
| Aug 16, 9:13 PM EDT | Areal Flood Warning | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Washington | 12 hr |
| Aug 16, 11:17 PM EDT | River Flood Warning | TAE | Jackson | 11 hr |
| Aug 17, 3:32 AM EDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 5 hr |
| Aug 17, 1:02 PM EDT | River Flood Warning | TAE | Dixie, Gilchrist, Levy | 44 hr |
| Aug 16, 9:32 PM EDT | Flash Flood Warning | TAE | Early, Miller | 4 hr |
| Aug 16, 8:32 PM EDT | Areal Flood Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 4 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.